Help! I don't know what to do - Anticoagulation UK

Anticoagulation UK
2,889 members1,072 posts

Help! I don't know what to do

Jeans1234
Jeans1234

I live in London, we are in lockdown, I have persistent AF & I'm taking Rivaroxaban 20mg & Bisoprolal 2.50mg for last 2 months. I also take HRT for years which means I have a period. Since yesterday I've had very heavy menstrual bleeding which is getting heavier and I suspect is caused by Rivaroxaban. Can anyone advise me please as I am very frightened?

17 Replies
oldestnewest

I had heavy periods on rivaroxiban it’s quite common,had a few blood transfusions that went on for over a year I was given provera that stopped the bleeding after 10 days not sure if u can have that or not I did change to Apixaban and my periods was normal. I had a womb ablation in January and havnt had a period since x

Jeans1234
Jeans1234
in reply to Naniajes

Thank you, my problem is to speak to my doctor, because of coronavirus lockdown I cannot get through to GP and we are not allowed to go out. All I can do is keep trying but I am scared to go to hospital in case I pick up the virus xx

Naniajes
Naniajes
in reply to Jeans1234

Have you tried ringing 111 see if they can help x

Jeans1234
Jeans1234
in reply to Naniajes

I will try, thanks

Jeans1234
Jeans1234
in reply to Naniajes

Just to let you know my gp has prescribed a pill to hopefully stop the period and lower dose 25mg Rivaraxyban plus a scan within 2 wks. Thanks for your reply earlier, it was very helpful, I was so worried.

Jeans1234
Jeans1234
in reply to Naniajes

Sorry should have said 15mg not 25mg earlier

Jeans1234
Jeans1234
in reply to Naniajes

Hi again, gp prescribed Norethisterone 5mg, a progestogen, 3 times a day for 10 days, I hope it works! Do you think I should take it for the whole 10 days? I have stopped Rivaroxaban 20mg for 24 hrs and will taker lower dose of 15mg from tomorrow night. Thanks again for your advice x

Naniajes
Naniajes
in reply to Jeans1234

Yeah I would take for 10 days are you taking rivaroxiban today xx

Jeans1234
Jeans1234
in reply to Naniajes

No, will give it a break for 24 hrs

Naniajes
Naniajes
in reply to Jeans1234

did ur gp tell u to break for 24 hrs I just went straight on to the 15 was not to break x

Jeans1234
Jeans1234
in reply to Naniajes

Yes, GP said important to break for 24 hours x

Hi Jean1234, I started off on Rivaroxaban ended up in hospital due to bleeding then switched to Pradaxa. To stop bleeding I've had 2 mirenas put in (both expelled) and was on high dose Provera but that stopped working so I'm now on Norethisterone which has stopped the bleeding. I take it continually tho. I'm hoping to have an ablation but with Covid 19 all outpatients have been stopped so it will be a few more months of waiting.

Hopefully Norethisterone will work for you, I know how distressing it is to bleed heavily on these blood thinners. There are a lot of women who experienced the same as you - check out some of the other threads on this forum as they helped me a lot with my fear. (and yes take it for the 10 days :) )

Thanks. Am taking norethisterone which is helping a lot and I feel much better today. It seems to be a common problem x

Poor you, that is scary. Your health centre will have contacted you with details of what to do if you need to speak to a doctor - which it sounds as though you do - so follow their instructions, and I'm sure you'll be able to get help very quickly.

My gp prescribed rivaroxyban lower dose 15gm instead of 20gm but as soon as I started taking it the bleeding returned although not as heavy as on 20gm. The whole problem is due to the side effects of taking Rivaroxyban. I had a 24 hr break from it and felt back to my old self. I hate taking it xx

Hi,

I'v only just seen this now.

If you have acccess to a cardiac nurse you should give her a call for advice.

She/ He will most likely put you in contact with a cardiologist and he may arrange a video call to access and advise you. You might need a drug adjustment or you might be changed to another anticoagulant. If you need to be seen you will be seen so don't worry unnecessarily.

Good luck, let me know how you get on.

Clarr

Jeans1234
Jeans1234
in reply to Clarr

Thanks Clarr, thank goodness I managed to get help. I called my GP surgery, who prescribed a hormone to take for 10 days and a lower dose of Rivaroxyban. Today I had a scan, the 3 days of very heavy bleeding has stopped. I have also now bought a Kardia device to monitor my AF. So I feel relieved. I have also come off HRT. Thanks for your question x

You may also like...